DOI 10.1097/pra.0000000000000504
Switch to Hypomania After Discontinuation of Tamoxifen: A Case Report.
Аннотация
Tamoxifen is a synthetic, nonsteroidal antiestrogen widely used in the treatment of hormone-sensitive breast cancer that has also been shown to inhibit the enzyme protein kinase C (PKC). Upregulation of PKC is associated with disruption of prefrontal cortical regulation of thinking and behavior, which can lead to mania-like symptoms in animal models. Lithium and valproate, 2 mood stabilizers that are widely used in the treatment of bipolar disorder, have also been shown to inhibit PKC. We describe the case of a 48-year-old woman who entered a hypomanic state after discontinuation of tamoxifen while remaining on unopposed venlafaxine prescribed for depression. This case highlights the risk of misdiagnosing unipolar depression in breast cancer patients with undiagnosed bipolar disorder who are being treated with tamoxifen and subsequently started on antidepressants. The use of antidepressants in this population should be carefully monitored to avoid the development of manic, hypomanic, or mixed symptoms in patients with underlying bipolar disorder once tamoxifen is discontinued.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.